Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 47, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 10, 1994, 12:19 AM CDT for Rogers County, Oklahoma. It was in force for 41 min.
The area
The counties it named.
The facts
- Issued
- Apr 10, 1994, 12:19 AM CDT (05:19 UTC)
- Expired
- Apr 10, 1994, 1:00 AM CDT
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Rogers County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 5.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 380 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 100521 SVRTUL OKC131-100600- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1219 AM CDT SUN APR 10 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 100 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...ROGERS COUNTY AT 1219 AM...NATIONAL WEATHER SERVICE RADAR AT TULSA INDICATED A SEVERE THUNDERSTORM NEAR COLLINSVILLE. THIS STORM WAS MOVING EAST NORTHEAST AT 40 MILES AN HOUR. THE TOWNS OF OOLOGAH AND CLAREMORE ARE IN THE PATH OF THIS STORM. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 8:58 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Apr 9, 8:58 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 900 PM CDT SAT APR 9 1994 ALL IS QUIET FOR THE MOMENT ACROSS ERN OK AS CAP BARELY HELD ON SOUTH OF THE FRONT THIS AFTERNOON. SEVERE TSTMS CONTINUE JUST NORTH OF THE SFC FRONT IN SOUTH CENTRAL AND SE KS ATTM AND APPEAR DESTINED TO REMAIN NORTH OF OK. LATEST SFC MESONET DATA INDICATE SFC LOW TO BE NEAR WAYNOKA. ONGOING KS CONVECTION HAS HELPED SET UP A GOOD PRESSURE RISE/FALL COUPLET WITH THIS LOW AND AS A RESULT THE COLD FRONT WAS BEING PULLED SOUTH AT A PRETTY GOOD CLIP INTO NW OK. THE KS CONVECTION HAS REINFORCED THE THERMAL GRADIENT ALONG THE FRONT AND EXPECT THE LARGE MASS OF RAIN COOLED AIR TO THE NORTH OF THE FRONT TO WIN OUT AND BEGIN TO CAUSE THE SFC FRONT TO SAG SOUTH INTO NE OK OVERNIGHT...CONTRARY TO ALL MODEL FCSTS. WOULD EXPECT TSTMS TO DEVELOP SOUTH INTO NE OK OVERNIGHT AS WELL WITH A HIGH POTENTIAL FOR SEVERE WEATHER WITH ANY STORMS WHICH GET GOING. EXPECT FRONT TO CONTINUE TO SAG SOUTH SUNDAY AS RAIN COOLED OUTFLOW CONTINUES TO BE THE DOMINATING FACTOR IN SPITE OF BACKING UPPER FLOW. APPEARS TO BE A REASONABLE CHANCE FOR SOME SUNSHINE IN SE OK SUNDAY BEFORE THE FRONT ARRIVES AND THIS COULD CAUSE TEMPS TO SOAR AND ENHANCE THE SEVERE WEATHER POTENTIAL BY SUNDAY AFTERNOON. HARD TO TELL AT THIS TIME JUST WHEN THE FRONT WILL CLEAR FAR SE OK BUT WOULD EXPECT ALL OF ERN OK TO BE IN THE COLDER AIR BY EARLY MONDAY. WILL ADJUST TEMPS THROUGHOUT ALL FOUR PERIODS OF THE FCST TO REFLECT EXPECTED FRONTAL POSITIONS AND OBSERVED TEMPS NORTH OF THE FRONT TODAY. WILL RAISE MINS IN SE OK TONIGHT WITH MLC NOT LIKELY TO GET MUCH IF ANY BELOW 70 UNLESS ORGANIZED CONVECTION CAN DEVELOP IDN THAT AREA BEFORE MORNING. .TUL...NONE. PLATE
In the hours before
Special weather statement, Apr 9, 6:44 PM CDT, 5 hours 35 minutes before
OKC037-113-117-143-147-100045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 642 PM CDT SAT APR 9 1994 ...A TORNADO WATCH CONTINUES IN EFFECT FOR OSAGE...PAWNEE AND CREEK COUNTIES IN NORTHEAST OKLAHOMA UNTIL 10 PM... AT 635 PM WEATHER RADAR CONTINUED TO SHOW A LARGE SEVERE THUNDERSTORM MOVING EAST NORTHEASTWARD ACROSS SOUTHERN KANSAS. THE THUNDERSTORM ACTIVITY IN NORTH CENRTRAL OKLAHOMA HAD DIMINISHED DURING THE PAST HOUR...HOWEVER CONDITIONS REMAIN FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORMS OVER OKLAHOMA THROUGH THE EVENING. PERSONS IN AND NEAR THE WATCH AREA SHOULD LISTEN CLOSELY FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 9, 8:19 PM CDT, 4 hours before
OKC035-041-097-105-113-115-117-131-143-147-100215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 817 PM CDT SAT APR 9 1994 ...A TORNADO WATCH IS NOW IN EFFECT FOR PORTIONS OF NORTHEAST OKLAHOMA UNTIL 2 AM... THE NORTHEAST OKLAHOMA COUNTIES IN THE NEW WATCH AREA INCLUDE CRAIG... DELAWARE...MAYES...NOWATA...OSAGE...OTTAWA...PAWNEE...ROGERS...TULSA AND WASHINGTON. AT 815 PM WEATHER RADAR CONTINUED TO SHOW SEVERE THUNDERSTORMS MOVING TO THE EAST NORTHEAST ACROSS SOUTHERN KANSAS. CONDITIONS REMAIN FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS INTO NORTHERN PORTIONS OF EASTERN OKLAHOMA THROUGH THE REMAINDER OF THIS EVENING INTO EARLY TONIGHT. PERSONS IN AND NEAR THE WATCH AREA SHOULD CONTINUE TO LISTEN CLOSELY FOR LATER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 9, 10:39 PM CDT, 1 hour 40 minutes before
OKC037-117-143-100445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1038 PM CDT SAT APR 9 1994 ...SEVERE THUNDERSTORMS DEVELOPING IN CENTRAL OKLAHOMA... A SEVERE THUNDERSTORM HAS RAPIDLY DEVELOPED IN CENTRAL OKLAHOMA IN THE LOGAN COUNTY. THIS STORM WAS MOVING NORTHEAST AT 25 MPH AND WILL TRACK TOWARD NORTHERN CREEK COUNTY AND PAWNEE COUNTY. PERSONS IN PAWNEE AND CREEK COUNTIES SHOULD LISTEN CLOSELY FOR THE LATEST STATEMJENTS FROM THE NATIONAL WEATHER SERVICE. A TORNADO WATCH IS IN EFFECT FOR PARTS OF NORTHEAST OKLAHOMA UNTIL 200 AM CDT.
Special weather statement, Apr 9, 10:55 PM CDT, 1 hour 24 minutes before
OKC113-117-100500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1053 PM CDT SAT APR 9 1994 ....THUNDERSTORMS DEVELOPING RAPIDLY IN OSAGE AND PAWNEE COUNTIES... AT 1050 PM...NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED RAPIDLY DEVELOPING THUNDERSTORMS IN A SCATTERED LINE EXTENDING FROM THE HULAH RESERVOIR TO NEAR MARAMEC TO GUTHRIE. THESE STORMS WILL MOVE NORTHEAST AT 45 MILES AN HOUR ACROSS OSAGE AND PAWNEE COUNTIES. THESE STORMS MAY RAPIDLY BECOME SEVERE BEFORE 1130 PM SO PERSONS IN OSAGE AND PAWNEE COUNTIES SHOULD KEEP TUNED TO THIS STATION FOR THE LATEST STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 2 AM rFOR PARTS OF NORTHEAST OKLAHOMA.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 11:39 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 66 min |
| Apr 10, 12:01 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 59 min |
| Apr 10, 12:37 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 38 min |
| Apr 10, 12:58 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 47 min |
| Apr 10, 1:04 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa | 41 min |
| Apr 10, 1:33 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 42 min |
| Apr 10, 1:40 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 50 min |
| Apr 10, 2:20 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 40 min |
| Apr 10, 2:50 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 55 min |
| Apr 10, 2:55 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 65 min |
| Apr 10, 3:19 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 56 min |
| Apr 10, 3:29 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 61 min |
| Apr 10, 3:33 PM CDT | Tornado Warning | TSA | Osage | 27 min |
| Apr 10, 3:49 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Washington | 56 min |
| Apr 10, 3:57 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 63 min |
| Apr 10, 4:01 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 44 min |
| Apr 10, 4:22 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 68 min |
| Apr 10, 4:38 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 52 min |
| Apr 10, 4:41 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 49 min |
| Apr 10, 4:47 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 58 min |
| Apr 10, 4:54 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 66 min |
| Apr 10, 4:57 PM CDT | Tornado Warning | TSA | Osage | 33 min |
| Apr 10, 5:29 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 46 min |
| Apr 10, 5:32 PM CDT | Tornado Warning | TSA | Washington | 28 min |
| Apr 10, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee | 64 min |
| Apr 10, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 64 min |
| Apr 10, 5:53 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 67 min |
| Apr 10, 5:56 PM CDT | Tornado Warning | TSA | Nowata | 49 min |
| Apr 10, 6:02 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee, Tulsa | 46 min |
| Apr 10, 6:06 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 54 min |
| Apr 10, 6:20 PM CDT | Flash Flood Warning | TSA | Osage | 4 hr |
| Apr 10, 6:55 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.